Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 196, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 18, 2013, 4:26 PM CDT for Graham County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2013, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 18, 2013, 5:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 18, 3:33 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE JUN 18 2013 .SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UNCERTAINTIES MAINLY REVOLVE AROUND THUNDERSTORM DEVELOPMENT AND EVENTUAL COVERAGE THIS EVENING AND OVERNIGHT. THUNDERSTORM CLUSTERS WHICH DEVELOPED ACROSS NORTON AND GRAHAM COUNTIES EARLY THIS AFTERNOON FORMED ON A LINGERING SURFACE CONVERGENT ZONE WHICH RAN FROM NORTHEAST OF MCCOOK TO NORTON AND THEN EAST ALONG HIGHWAY 36...LIKELY LEFT OVER FROM OVERNIGHT CONVECTION. CURRENT THINKING IS THESE STORMS WILL CONTINUE TO BUBBLE FOR A COUPLE MORE HOURS BEFORE SHIFTING INTO NORTH CENTRAL KANSAS. NEXT ROUND OF STORMS IS CURRENTLY DEVELOPING JUST EAST OF DENVER AND WILL PROGRESS SLOWLY EAST INTO THE PLAINS THROUGH THIS EVENING. MEAN WINDS ALOFT ARE NOT THAT STRONG...ABOUT 15 KTS...SO STORMS MAY TAKE THEIR TIME GETTING INTO OUR COLORADO COUNTIES. ANY STORMS WHICH MAKE IT WILL HAVE THE POTENTIAL TO PRODUCE STRONG OUTFLOW AND LARGE HAIL. STRONGER WINDS AT 300 MB WORKING ACROSS SOUTHERN COLORADO MAY HELP THE STORMS SOUTH OF I-70 SURVIVE LONGER AND MAINTAIN THEIR STRENGTH THIS EVENING AS THEY WORK TOWARD THE KANSAS BORDER. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 229 PM MDT TUE JUN 18 2013 UPPER FLOW WILL BE SOUTHWEST THROUGH FRIDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO WEDNESDAY NIGHT AND WILL MOVE SLOWLY EAST INTO CENTRAL KANSAS BY FRIDAY. A SURFACE TROUGH CONTINUES OVER EASTERN COLORADO AND A WEAK IMPULSE MOVES THROUGH THE FLOW BUT H8-7 LAYER MEAN MOISTURE IS DRY AND TRENDING DRIER THROUGH WEDNESDAY NIGHT. IN ADDITION, H7 TEMPERATURES WARM TO 14 C. FOR THESE REASONS HAVE DECIDED TO PULL SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT. THE DRY AND WARM CONDITIONS AT MID LEVELS CONTINUE OVER NORTHWEST KANSAS THURSDAY/THURSDAY NIGHT WHICH SHOULD MAKE IF DIFFICULT FOR ANY STORMS TO DEVELOP NEAR THE TROUGH ACROSS THE SOUTHEAST FA. PLAN TO CONTINUE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN ZONES FRIDAY AFTERNOON WHERE MOISTURE IS MARGINALLY BETTER. MIN TEMPERATURES WILL RANGE FROM THE LOWER TO MID 60S WITH 70 IN THE FAR EAST ZONES. 850 TEMPERATURES AROUND 30 TO 33 DEGREES WILL SUPPORT MAX TEMPERATURES NEARING 100 DEGREES THURSDAY AND FRIDAY. IN THE EXTENDED...(FRIDAY NIGHT THROUGH TUESDAY)... UPPER FLOW WILL REMAIN SOUTHWEST THROUGH MONDAY BECOMING ZONAL ON TUESDAY. A SURFACE TROUGH WILL BE OVER EASTERN COLORADO THROUGH MONDAY AND THEN SHIFT EAST TOWARD CENTRAL KANSAS TUESDAY. SEVERAL IMPULSES COME THROUGH THE FLOW PROVIDING SOME POTENTIAL FOR THUNDERSTORM DEVELOPMENT. HOWEVER, MID LEVEL TEMPERATURES ARE VERY WARM 15-17 DEGREES C EXCEPT FOR SUNDAY NIGHT. DUE TO THIS SUNDAY/SUNDAY NIGHT WILL HAVE THE BEST CHANCE FOR PRECIPITATION. SATURDAY AND MONDAY WILL ONLY HAVE SLIGHT CHANCES. FRIDAY NIGHT AND TUESDAY SHOULD BE DRY. MAX TEMPERATURES WILL RANGE FROM THE MID TO UPPER 90S. MIN TEMPERATURES WILL RANGE FROM THE MID 60S ACROSS MOST OF THE FA TO AROUND 70 IN THE EAST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY) ISSUED AT 1155 AM MDT TUE JUN 18 2013 AFTERNOON CUMULUS WILL GRADUALLY DEVELOP THIS AFTERNOON WITH BASES AROUND FL060. SURFACE WINDS WILL BE SSE AT 10-15 WITH SOME HIGHER GUSTS AT KGLD THIS AFTERNOON. SPECIFIC THUNDERSTORM LOCATIONS STILL A BIT UNCERTAIN FOR LATER THIS AFTERNOON INTO EVENING. BETTER POTENTIAL AT KGLD THAN KMCK BUT FOR NOW HAVE INCLUDED VCTS AT BOTH TERMINALS ROUGHLY IN THE 00Z-03Z TIMEFRAME. CEILINGS WILL REMAIN VFR THROUGH THE PERIOD AT BOTH TERMINALS EVEN WITH CONVECTION. SURFACE WINDS WILL STRENGTHEN AND BECOME GUSTY ON WEDNESDAY AT BOTH TERMINALS BUT ESPECIALLY KGLD WHERE GUSTS OF 25-30 KTS WILL BE POSSIBLE BY LATE MORNING WEDNESDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DLF LONG TERM...FS AVIATION...DLF
Hazardous weather outlook, Jun 18, 3:20 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT TUE JUN 18 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 220 PM MDT TUE JUN 18 2013 /320 PM CDT TUE JUN 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTON AND GRAHAM COUNTIES THROUGH 5 PM CDT. STORM MOVEMENT WILL BE SOUTHEAST WITH SOME STORMS PRODUCING LARGE HAIL AND STRONG WINDS IN ADDITION TO LOCALLY HEAVY RAINFALL. FURTHER WEST...THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST ACROSS THE COLORADO PLAINS LATER THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL PRODUCE STRONG...POSSIBLY DAMAGING WINDS AND LARGE HAIL. STORM MOVEMENT IN COLORADO WILL BE TO THE EAST OR SOUTHEAST THROUGH THIS EVENING BEFORE WEAKENING OVER FAR WESTERN KANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND EAST OF THE COLORADO BORDER. A FEW OF THESE STORMS COULD BECOME SEVERE DURING THE DAY. THE CHANCE OF THUNDERSTORMS RETURNS ON FRIDAY AND CONTINUES INTO MONDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THOSE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTON AND GRAHAM COUNTIES...AND LATER THIS AFTERNOON AND EVENING OVER EASTERN COLORADO. DLF
In the hours before
Special weather statement, Jun 18, 2:15 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 115 PM MDT TUE JUN 18 2013 KSZ004-182000- NORTON- 215 PM CDT TUE JUN 18 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS... AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALVERT...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3986 9963 3959 9964 3980 10000 3996 9989 TIME...MOT...LOC 1916Z 304DEG 6KT 3981 9980 DLF
Special weather statement, Jun 18, 3:11 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
211 PM MDT TUE JUN 18 2013
KSZ004-016-182045-
GRAHAM-NORTON-
311 PM CDT TUE JUN 18 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS AND GRAHAM
COUNTY IN NORTHWEST KANSAS...
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDMOND TO DENSMORE
TO LOGAN...MOVING SOUTH AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3940 9997 3971 10003 3971 9973 3970 9962
3957 9962 3956 9960 3940 9959
TIME...MOT...LOC 2011Z 351DEG 13KT 3962 9989 3962 9971
3960 9951
HUSTEDSpecial weather statement, Jun 18, 3:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT TUE JUN 18 2013
KSZ016-182115-
GRAHAM-
341 PM CDT TUE JUN 18 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LOGAN TO 8 MILES SOUTH OF DENSMORE TO 7 MILES SOUTH OF EDMOND...
MOVING SOUTH AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3929 9965 3929 9993 3957 9999 3957 9961
3956 9960 3946 9959 3930 9960
TIME...MOT...LOC 2041Z 351DEG 14KT 3953 9955 3952 9970
3952 9986
HUSTEDLocal storm report, Jun 18, 4:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
325 PM MDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 2 SW BOGUE 39.34N 99.72W
06/18/2013 E0.75 INCH GRAHAM KS PUBLIC
STARTED OUT AS PEA SIZE HAIL AND INCREASED TO DIME SIZE
&&
ALWThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:06 PM CDT | Tornado Warning | GLD | Greeley | 24 min |
| Jun 17, 7:27 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 63 min |
| Jun 17, 7:30 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 60 min |
| Jun 17, 8:28 PM CDT | Special Weather Statement | GLD | Greeley | 32 min |
| Jun 18, 2:15 PM CDT | Special Weather Statement | GLD | Norton | 45 min |
| Jun 18, 2:25 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 50 min |
| Jun 18, 3:11 PM CDT | Special Weather Statement | GLD | Graham | 34 min |
| Jun 18, 3:41 PM CDT | Special Weather Statement | GLD | Graham | 34 min |
| Jun 18, 3:52 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 38 min |
| Jun 18, 4:51 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 39 min |
| Jun 18, 5:25 PM CDT | Flash Flood Warning | GLD | Graham | 3 hr |
| Jun 18, 5:28 PM CDT | Special Weather Statement | GLD | Graham | 32 min |
| Jun 18, 6:11 PM CDT | Special Weather Statement | GLD | Gove | 34 min |
| Jun 17, 8:31 PM CDT | Special Weather Statement | GLD | Cheyenne | 29 min |
| Jun 17, 8:57 PM CDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| Jun 17, 9:06 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.